Ergodic Universality Theorems for the Riemann Zeta-Function and other L-Functions
Journal de Théorie des Nombres de Bordeaux, Volume 25 (2013) no. 2, pp. 471-476.

We prove a new type of universality theorem for the Riemann zeta-function and other L-functions (which are universal in the sense of Voronin’s theorem). In contrast to previous universality theorems for the zeta-function or its various generalizations, here the approximating shifts are taken from the orbit of an ergodic transformation on the real line.

Nous prouvons un nouveau type de théorème d’universalité pour la fonction zêta de Riemann et d’autres fonctions L (qui sont universelles au sens du théorème de Voronin). Contrairement aux théorèmes d’universalité précédents pour la fonction zêta ou ses généralisations diverses, ici les approximations sont obtenues à partir de l’orbite d’une transformation ergodique sur la droite réelle.

Published online:
DOI: 10.5802/jtnb.844
Jörn Steuding 1

1 University of Würzburg Emil-Fischer-Str. 40 97074 Würzburg, Germany
@article{JTNB_2013__25_2_471_0,
     author = {J\"orn Steuding},
     title = {Ergodic {Universality} {Theorems} for the {Riemann} {Zeta-Function} and other $L${-Functions}},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {471--476},
     publisher = {Soci\'et\'e Arithm\'etique de Bordeaux},
     volume = {25},
     number = {2},
     year = {2013},
     doi = {10.5802/jtnb.844},
     zbl = {1283.11118},
     mrnumber = {3228316},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.844/}
}
TY  - JOUR
TI  - Ergodic Universality Theorems for the Riemann Zeta-Function and other $L$-Functions
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 2013
DA  - 2013///
SP  - 471
EP  - 476
VL  - 25
IS  - 2
PB  - Société Arithmétique de Bordeaux
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.844/
UR  - https://zbmath.org/?q=an%3A1283.11118
UR  - https://www.ams.org/mathscinet-getitem?mr=3228316
UR  - https://doi.org/10.5802/jtnb.844
DO  - 10.5802/jtnb.844
LA  - en
ID  - JTNB_2013__25_2_471_0
ER  - 
%0 Journal Article
%T Ergodic Universality Theorems for the Riemann Zeta-Function and other $L$-Functions
%J Journal de Théorie des Nombres de Bordeaux
%D 2013
%P 471-476
%V 25
%N 2
%I Société Arithmétique de Bordeaux
%U https://doi.org/10.5802/jtnb.844
%R 10.5802/jtnb.844
%G en
%F JTNB_2013__25_2_471_0
Jörn Steuding. Ergodic Universality Theorems for the Riemann Zeta-Function and other $L$-Functions. Journal de Théorie des Nombres de Bordeaux, Volume 25 (2013) no. 2, pp. 471-476. doi : 10.5802/jtnb.844. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.844/

[1] B. Bagchi, A joint universality theorem for Dirichlet L-functions. Math. Z. 181 (1982), 319–334. | MR: 678888 | Zbl: 0479.10028

[2] R. Garunkštis, The effective universality theorem for the Riemann zeta-function, in: ‘Special activity in Analytic Number Theory and Diophantine equations’. Proceedings of a workshop at the Max Planck-Institut Bonn 2002, R.B. Heath-Brown and B. Moroz (eds.), Bonner math. Schriften 360 (2003). | MR: 2075625 | Zbl: 1070.11035

[3] R. Garunkštis, A. Laurinčikas, The Lerch zeta-function. Kluwer Academic Publishers, Dordrecht 2002. | MR: 1979048 | Zbl: 1028.11052

[4] Geon Ho Choe, Computational Ergodic Theory. Springer 2005. | MR: 2130385 | Zbl: 1064.37004

[5] A. Reich, Wertverteilung von Zetafunktionen. Arch. Math. 34 (1980), 440–451. | MR: 593771 | Zbl: 0431.10025

[6] J. Steuding, Value-Distribution of L-Functions. Lecture Notes in Mathematics, Vol. 1877, Springer, 2007. | MR: 2330696 | Zbl: 1130.11044

[7] S.M. Voronin, Theorem on the ’universality’ of the Riemann zeta-function. Izv. Akad. Nauk SSSR, Ser. Matem. 39 (1975), 475–486 (in Russian); engl. translation in Math. USSR Izv. 9 (1975), 443–453. | MR: 472727 | Zbl: 0315.10037

[8] S.M. Voronin, On the functional independence of Dirichlet L-functions. Acta Arith. 27 (1975), 493–503 (in Russian). | MR: 366836 | Zbl: 0308.10025

Cited by Sources: